MAUDE Adverse Event Report: ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER

ABBOTT MEDICAL AMPLATZER SEPTAL OCCLUDER; TRANSCATHETER SEPTAL OCCLUDER
Catalog Number 9-ASD-036
Medical Device Problem Code Difficult to Fold, Unfold or Collapse (1254)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on 04 january 2024, a 36mm amplatzer septal occluder was chosen for implant using a 12f amplatzer trevisio intravascular delivery system.During procedure, the device had a cobra deformation after full deployment.The left disc opened well, but the right disc could not open and formed a cobra shape.The deformed device was never released from the delivery cable while inside the patient.There was no report of any interaction with cardiac structures during deployment.When the implanter tried to pull in the device and retrieve the sheath, the left disc was not able re-sheath.The implanter used great force to pull device into sheath, with the distal part still partially exposed outside the sheath while removing the whole system.This caused a tear in the femoral vein, but no major bleeding occurred.Upon inspection, the delivery system had crumbled due to the force used to retract the device.A new 34mm amplatzer septal occluder was chosen and successfully implanted.The patient remained hemodynamically stable throughout the procedure.There was no clinically significant delay in procedure.The patient was reported stable.
 
Additional Manufacturer Narrative
An event of the device deformation was reported.A returned device assessment could not be performed as the device was not returned for analysis.Imaging was received from the field appearing to show the right disc of the device presenting cobra deformation and the distal disc still partially exposed outside the sheath while removing the whole system from the patient.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met all specifications.The root cause of the reported event could not be conclusively determined.

Brand Name
AMPLATZER SEPTAL OCCLUDER
Common Device Name
TRANSCATHETER SEPTAL OCCLUDER
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL #3014918977
edificio #44 calle 0, ave. 2
el coyol alajuela 1897- 4050
CS   1897-4050
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key18596795
Report Number2135147-2024-00397
Device Sequence Number8033837
Product Code MLV
UDI-Device Identifier00811806010250
UDI-Public00811806010250
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
P000039
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Device Explanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/05/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Catalogue Number9-ASD-036
Device Lot Number7245345
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/04/2024
Supplement Date Received by Manufacturer02/29/2024
Initial Report FDA Received Date01/29/2024
Supplement Report FDA Received Date03/05/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured10/28/2019
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age8 YR
Patient SexFemale